Jump to content

potsgirl

SUPPORTER
  • Content Count

    2,087
  • Joined

  • Last visited

Posts posted by potsgirl

  1. Alicia and Mack's Mom,

    First of all, I want to tell you that I feel for you, Alicia. I'm sorry you're not getting the support and love that you want and deserve to have. I also want to applaud Julie's post, because it's well-written and has good advice. I had to go to counseling when I first got ill, I was very hurt and angry that I had to leave a career I loved and had worked very hard to get there. My fiance also went to counseling with me so that we could learn to work through the illness together, and communication is so very important during times of stress and chronic illnesses.

    Please remember that there are a lot of us who care about you, and I hope you have other support systems around home with your friends and family. Let us know how you're doing...

    Jana

  2. Hello Everyone,

    Dani, you're right. I just checked the POTS Tucson Meet-up site, and it says it's for invitees only. I'm not sure why they put it up that way...Anyway, you and Issie and others are invited. It's on Saturday, Jan 7th, from 3-6 or 7 pm. It will be at Jason's Deli on Broadway, but I need to find out which one so I can post the address. Actually PM or post me and I'll get the exact address for whoever wants to come.

    Merry Christmas!

    Jana

  3. I went through the allergy shots when I was much younger, about 11/12 years old. I was on them for about 3 1/2 years, and they did help with my allergies. I started a second course of them when I was a freshman in college. I wanted to point out that I would have reactions occasionally where I couldn't breathe - my throat would close up and they would need to give me a shot of adrenaline (?) to stop it. Anaphylactic shock?

    My point is that sometimes you can have bad reactions, but they don't occur until a longer time period after your shot. I never reacted until about 45 minutes later, so eventually I had to stay at the clinic that long before they'd let me go. Much better than getting home and having a panicked kid and parent racing back to the ER!

    Stay safe. I never could get up to more than 1/2 the usual dose. Just a thought, since a lot of us are so sensitive to medications. Good luck.

    Jana

  4. Greetings to all you AZ members!

    There will be a meeting of Tucson, Phoenix, and whoever else wants to attend on Saturday, Jan 9 at a deli here in Tucson. Please pm me for more info or go on Face Book and type in "Tucson POTS." Hope you can make it. There should be about 6-7people there that I already know of...I just want to get this out there, then I'll move it to another discussion group.

  5. I get 'seizures' and then I pass out. This has just started happening in the past 3 months or so. I went in to see my neurologist (autonomic specialist Dr. Goodman) at Mayo in Scottsdale, and he told me that they're due to my BP being so low. Monic/clonic 'fits' are possible when your BP gets very low. My BP, while always low, has gone down recently, in every position. During my TTT there, I went from 115/60 lying to 65/48 when they first raised the table, and had a seizure right after that reading. We had to stop the test at 2.5 minutes.

  6. I deal with abdominal cramping quite a bit. Since I've gone 9 months without a period, I always wonder if the pain was connected to that, or to my autonomic neuropathy. Before I was on birth control pills, I had horrible cramps, which is why I started the pills about 25 years ago...Now menopause (I'm pretty sure) on top of my symptoms. It's a joy, ha.

  7. I'm sorry you're suffering through all this right now. It is too bad you can't take an SSRI. I know they've helped me quite a bit, but not everyone can deal with those. Have you tried Klonopin to help with the anxiety issues? I used to take Xanax, and that would calm me down...perhaps meditation and yoga? I know meditation can be a big help to some of us.

    Do you have supportive friends and family? People you can rely on? I think the suggestion of seeing a therapist is a good one. I used to see a psychologist, and am thinking of going back. I also see a psychiatrist every 3 months to help with my anxiety/sleep meds. I've been on them for 10 years, before my diagnosis.

    Please let us know how you're doing. Take care, and try to stay upbeat. I'm sending positive energy your way!

  8. Sometimes I just have to swallow my pride and use a wheelchair. It is embarrassing, especially since I can't move myself along due to the pain in my hands from my small fiber neuropathy. I also have a handicapped placard for parking. Eventually I got to the point where I just didn't care what others thought of me - I just couldn't waste the energy and didn't want to faint or have a seizure.

  9. Hi Jangle,

    Yes, exercise is recommended by many doctors for POTS/dysautonomia patients. Please remember, however, that approximately half of the members of the Forum don't suffer from continual hypertension, but hypotension as well. I try to do 30 minutes of aerobics 3-4 times a week, along with abdominal work, and my doctor suggests that any weight work we can do on our legs (where a lot of people also pool blood), especially the lower legs, is also of great benefit.

    Thanks for bringing up exercise and getting enthusiastic about it. If you'd like to get a group together to support each other for exercising, you may want to start something on facebook, if you belong...

    Cheers,

    Jana

  10. I wear a medical alert bracelet on my wrist, especially if I'm out alone. There's a great place to get them called 'Road ID,' and they're not expensive, come in many colors, and give you a lot of room for data. I have my name, two phone numbers for David (home and cell), my conditions, and doctor's location. They also have ankle bracelets, ids that thread through your shoelaces, necklaces, etc. I've used them before and just got a new one, since my info had changed. If you're a fainter, like I am, it makes me and my husband feel much better for me to have i.d./emergency contact on me. You can fine them on the Internet if you're interested. This is a testimonial that this has worked for me, but I am not trying to solicit business for this company. It's just that so many of us deal with this issue, and I'd like to put what's worked for me out here.

  11. I'm also sorry that you've had a relapse and hope that it's over soon. I'll second Julie's idea to try Benadryl - I get mine at a Target store and use the generic brand. I would give that a try and see what happens. It will probably make you either sleepy or jittery. Thankfully, it makes me sleepy, and I take one every night before bed.

    Get better soon, we're rooting for you!

    Cheers,

    Jana

  12. I was also told at Mayo Rochester and MN to take in 8-10 grams of salt a day. I salt my food a lot, and have just ordered more salt tablets at 1 gram each to help me reach that level. If anyone is interested in a good place to order the 1 gram tabs, please PM me. They can be very difficult to find.

    Songcanary, when I went to a site that converts teaspoons to mg to grams, I understood that 1 teaspoon was approximately 2.3 grams. Am I doing something wrong with the equation? I know it's not a simple calculation, more of a rough estimate, because grams measure mass, and teaspoons equal volume. Rather confusing!

  13. Since I've started having seizures and still pass out at times, I feel that driving would be a very bad idea. Not just because I might injure myself, but because of the harm I might inadvertently inflict on others. What a nightmare that would be! It's very difficult for me to be stuck at home all week, and I have to wait to do things over the weekend when my fiance isn't working. Thankfully, he's a teacher, so he has the next two weeks off, and of course other breaks and summer. We get in all of my medical appointments during his breaks, if we're lucky. Fun, fun!

  14. What about chronic fatigue syndrome? I had a doctor I probably had that as well as the dysautonomia, but it's almost impossible to tell where one syndrome leaves off and the other one begins...I have autonomic neuropathy, which of course also causes fatigue. It seems like the same is true regarding fibromyalgia. I think it's difficult to ascertain a dividing line between these three syndromes.

  15. I'm so sorry that this has happened to you recently. It makes it really difficult when you're using all your strength just dealing with your illness when car accidents occur and insurance companies are hassling over this mishap. Any further news? Please let us know what happens....

    Hang in there. Things will get better soon, hopefully.

    Best Wishes,

    Jana

×
×
  • Create New...